MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX PERCUTANEOUS DILATION PROCEDURAL KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX PERCUTANEOUS DILATION PROCEDURAL KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/563/070
Medical Device Problem Codes Difficult to Insert (1316); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that there was difficulty inserting gauge stage dilator, increased flexibility and upon removal of the dilator there was damage to the tip.The single stage dilator felt more flexible than usual, also impeding the procedure.There was patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation summary: one unused sample in its original packaging was received for investigation.The customer is claiming that the pre-dilator is too soft and the tip is damaged.Pre-dilator is made from flexible material.The pre-dilator is soft, flexible which is typical for this part.Unused dilators in smiths medical czech republic production were randomly checked and no abnormality was observed.The flash on the tip of the pre-dilator is visible.The size of the flash is 0,278mm (measured on the shadowgraph) which is acceptable."external flash should not exceed 0,38mm." complaint history was checked and there has not been any similar customer complaint raised against product made by smiths medical czech republic.Based on that this claim is isolated incident - material flexibility of pre-dilators is considered to be well accepted by rest of market.And no complaint for flashes on the tip has been raised.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
PORTEX PERCUTANEOUS DILATION PROCEDURAL KIT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20408408
Report Number3011237704-2024-00216
Device Sequence Number20438766
Product Code BTO
UDI-Device Identifier15019517103403
UDI-Public(01)15019517103403(17)260606(10)4390738
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Catalogue Number101/563/070
Device Lot Number4390738
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown